Alert archive / Kansas / High Wind Watches in 2011
High Wind Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 13, 2011, 4:21 PM CDT for 27 counties in Kansas. It took effect at Apr 15, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 4:21 PM CDT (21:21 UTC)
- In effect from
- Apr 15, 2011, 1:00 AM CDT
- Expired
- Apr 14, 2011, 12:14 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS73 KDDC 132121 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 421 PM CDT WED APR 13 2011 ...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS THURSDAY NIGHT AND FRIDAY... .A DEEP SURFACE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP ACROSS CENTRAL KANSAS THURSDAY NIGHT AND MOVE INTO EASTERN KANSAS ON FRIDAY. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS DEVELOPING ACROSS WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-141000- /O.NEW.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 421 PM CDT WED APR 13 2011 /321 PM MDT WED APR 13 2011/ ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * TIMING: STRONG WINDS ARE FORECAST TO DEVELOP THURSDAY NIGHT AND CONTINUE INTO THE DAY ON FRIDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND WIND BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
918 WWUS73 KDDC 140845 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CDT THU APR 14 2011 ...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS THURSDAY NIGHT AND FRIDAY... .A DEEP SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ACROSS CENTRAL KANSAS THURSDAY NIGHT AND MOVE INTO EASTERN KANSAS ON FRIDAY. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS DEVELOPING ACROSS WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-142100- /O.CON.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 345 AM CDT THU APR 14 2011 /245 AM MDT THU APR 14 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING. * TIMING: STRONG WINDS ARE FORECAST TO DEVELOP THURSDAY NIGHT AND CONTINUE INTO THE DAY ON FRIDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 40 MPH AFTER MIDNIGHT THURSDAY NIGHT. WIND GUSTS IN EXCESS OF 55 MPH WILL BE POSSIBLE BY EARLY FRIDAY MORNING. DURING THE DAY ON FRIDAY SUSTAINED WIND SPEEDS OF 40 TO 45 MPH CAN BE EXPECTED WITH GUSTS UP TO 60 MPH. * IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT ESPECIALLY ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND WIND BREAKS. THESE VERY STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
230 WWUS73 KDDC 141714 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1214 PM CDT THU APR 14 2011 ...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND FRIDAY... .SURFACE LOW PRESSURE WILL INTENSIFY RAPIDLY OVER CENTRAL AND EASTERN KANSAS TONIGHT. THIS WILL CAUSE VERY STRONG NORTHWEST WINDS TO DEVELOP ACROSS WESTERN KANSAS TONIGHT AND CONTINUE INTO FRIDAY. KSZ030-031-043>046-061>066-074>081-084>090-150500- /O.UPG.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/ /O.NEW.KDDC.HW.W.0003.110415T0600Z-110416T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1214 PM CDT THU APR 14 2011 /1114 AM MDT THU APR 14 2011/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL SWITCH TO THE NORTHWEST LATE THIS AFTERNOON AND THEN INCREASE CONSIDERABLY BY MIDNIGHT TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATER TONIGHT THROUGH FRIDAY. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH AFTER MIDNIGHT TONIGHT. WIND GUSTS IN EXCESS OF 55 MPH WILL BE POSSIBLE BY EARLY FRIDAY MORNING. DURING THE DAY ON FRIDAY SUSTAINED WIND SPEEDS OF 40 TO 45 MPH CAN BE EXPECTED WITH GUSTS UP TO 60 MPH. * IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT ESPECIALLY ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND WIND BREAKS. THESE VERY STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ GERARD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 4:12 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 13, 4:12 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 412 PM CDT WED APR 13 2011 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE WILL BE THE HIGH WINDS DEVELOPING THURSDAY NIGHT INTO FRIDAY. WATER VAPOR LOOP SHOWS A STRONG UPPER TROUGH MOVING INTO THE WESTERN STATES THIS AFTERNOON WITH A 130 KNOT UPPER JET APPROACHING THE WEST COAST. A STRONG NORTHERN STREAM SHORTWAVE MOVING EAST ACROSS SOUTHERN CANADA HAD PUSHED A COLD FRONT SOUTH INTO WESTERN KANSAS TODAY AND THIS HAD MOVED THROUGH MOST OF THE CWA AS OF MID AFTERNOON. THE WESTERN CONUS WAVE WILL CONTINUE EAST TONIGHT AND WILL BE UNDERGOING A CYCLONIC WAVE BREAK WITH AN UPPER LOW CLOSING OFF OVER FAR SOUTHEAST COLORADO AND MOVING EAST ACROSS SOUTHWEST KANSAS AS IT CONTINUES TO DEEPEN ON FRIDAY. WIDELY SCATTERED LIGHT RAIN SHOWERS SHOULD BEGIN TO DEVELOP OVER WEST CENTRAL AND NORTHWEST KANSAS LATER TONIGHT AND CONTINUE TO INCREASE IN COVERAGE THURSDAY MORNING. STILL APPEARS THAT THE BEST CHANCES WILL BE OVER THE NORTHERN HALF OF THE DODGE CITY CWA. THERE SHOULD BE ENOUGH INSTABILITY FOR SCATTERED THUNDERSTORMS TO DEVELOP OVER THE NORTHEAST HALF OF THE CWA. LOW LEVEL WIND SHEAR WILL ALSO BE STRONG ENOUGH OVER NORTH CENTRAL KANSAS THAT WE COULD SEE A FEW ROTATING STORMS WITH LARGE HAIL. AS THE SYSTEM CONTINUES TO GET CRANKED UP THURSDAY NIGHT, 850 MB WINDS ARE FORECAST TO INCREASE TO 65-75 KNOTS OVER THE AREA. THIS MAY HAVE A HARD TIME MIXING DOWN TO THE SURFACE DURING THE NIGHT BUT ANY DOWNWARD MOMENTUM TRANSFER FROM PRECIPITATION COULD HELP THAT OUT. STRONGER WINDS WILL BE POSSIBLE AT THE SURFACE DURING THE DAY THURSDAY AS MIXING INCREASES. WITH THIS IN MIND HAVE ISSUED A HIGH WIND WATCH FOR THE ENTIRE AREA FOR LATE THURSDAY NIGHT THROUGH FRIDAY. BY FRIDAY MORNING THE LIGHT RAIN IN THE HAYS AREA COULD MIX WITH OR CHANGE OVER TO SNOW AS MODEL SOUNDINGS SHOW THE COLUMN COOLING TO NEAR FREEZING. DOES NOT LOOK LIKE A HEAVY PROLONGED EVENT SO DO NOT EXPECT ANY SIGNIFICANT ACCUMULATION. DAYS 3-7... BEHIND THE STORM SYSTEM THAT WILL CROSS THE CENTRAL PLAINS EARLY FRIDAY, A FAIRLY ZONAL UPPER-LEVEL FLOW PATTERN WILL DEVELOP. A GRADUAL WARMING TREND CAN BE EXPECTED SATURDAY AND SUNDAY AS THE LOW-LEVEL FLOW BECOMES MORE SOUTHERLY TO SOUTHWESTERLY. DESPITE THE SOUTHERLY FLOW AT THE SURFACE, LOW-LEVEL MOISTURE, HAVING BEEN SUPPRESSED INTO THE NORTHERN GULF OF MEXICO BY THE PREVIOUS SYSTEM, WILL BE VERY SLOW TO RETURN. THEREFORE, DRY WEATHER CAN BE EXPECTED TO PERSIST IN THE ABSENCE OF ANY STRONG MID TO HIGH-LEVEL FEATURES. GIVEN THE INCREASING SOUTHERLY FLOW AND CONTINUED DRY SURFACE AIR ON SATURDAY, CONDITIONS FOR RED FLAG MAY BE MET, ESPECIALLY ACROSS THE SOUTHWEST PART OF OUR FORECAST AREA. BY SUNDAY, PERSISTENT ZONAL FLOW ACROSS THE SOUTHERN ROCKIES AND MEXICO WILL LEAD TO A STRENGTHENING LEE TROUGH, SOUTHERLY WINDS, AND THE RETURN OF GULF MOISTURE INTO THE SOUTHERN PLAINS (SOUTHEAST OF OUR FORECAST AREA). ALSO, GIVEN THE ZONAL FLOW, THERE WILL BE 1 OR MORE EAST TO WEST ORIENTED BAROCLINIC ZONES ACROSS THE CENTRAL AND SOUTHERN PLAINS. TO COMPLICATE MATTERS, THE BLOCKING RIDGE NORTHWEST OF ALASKA AND A COLD POLAR VORTEX OVER CANADA, WILL LEAD TO DEEP NORTHERLY FLOW FROM NORTHERN CANADA INTO THE NORTHERN UNITED STATES BY EARLY NEXT WEEK. THIS WILL ALLOW COLD AIR TO PROGRESS EVEN FURTHER SOUTH INTO THE CENTRAL AND NORTHERN PLAINS. THEREFORE, TEMPERATURES BY MONDAY AND TUESDAY ARE VERY TRICKY AND COULD VARY GREATLY ACROSS THE FORECAST AREA DEPENDING ON WHERE THE FRONTS ARE LOCATED. VERY WARM AIR SHOULD RESIDE SOUTH OF THE FRONT AS WARM MID-LEVEL AIR MIXES TO THE SURFACE ON THE HIGH PLAINS. ALSO, BY MONDAY AND TUESDAY, THE ECMWF/GEM ARE IN GENERAL AGREEMENT THAT A LOW-AMPLITUDE SHORTWAVE TROUGH WILL APPROACH THE GREAT PLAINS. DEPENDING ON EXACTLY WHERE THE SURFACE FRONT AND WESTERN EDGE OF THE GULF MOISTURE ARE, THERE COULD BE AN OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS. BUT GIVEN THE SIGNIFICANT ZONAL MID-LEVEL MOMENTUM EXPECTED WITH THE LOW-AMPLITUDE SYSTEM, THE BEST CHANCES OF CONVECTIVE PRECIPITATION SHOULD BE EAST OF OUR FORECAST AREA. HOWEVER, ISENTROPIC LIFT COULD RESULT IN SOME PRECIPITATION WELL NORTH OF THE SURFACE FRONT AS THE UPPER-LEVEL SYSTEM APPROACHES. THE ECMWF/GEM CURRENTLY SHOW THIS PRECIPITATION JUST NORTH OF OUR FORECAST AREA, BUT A SLIGHT CHANGE IN THE PATH OF THE STORM SYSTEM COULD RESULT IN RAIN/SNOW CHANCES FURTHER SOUTH IN OUR FORECAST AREA. IF THE COLD AIR NORTH OF THE FRONT IS COLD ENOUGH, THEN THE PRECIPITATION COULD BE RAIN INSTEAD OF SNOW. HIGHS WERE LOWERED INTO THE 50S TO LOWER 60S FOR TUESDAY, AND IF THE ECMWF/GEM COME CLOSE TO VERIFYING, IT COULD BE A LOT COLDER. DECIDED TO KEEP THE SMALL RAIN CHANCES FOR MONDAY NIGHT INTO TUESDAY. THE ECMWF SUGGESTS LOW-AMPLITUDE, MEAN UPPER-LEVEL TROUGHING ACROSS THE WESTERN UNITED STATES THROUGH MID TO LATE NEXT WEEK. SO FAIRLY ACTIVE WEATHER SHOULD GENERALLY PERSIST ACROSS THE PLAINS STATES. BUT WHETHER THIS TRANSLATES TO PRECIPITATION IN WESTERN KANSAS IS HIGHLY UNCERTAIN. && .AVIATION... NORTHERLY WINDS WILL GRADUALLY DROP OFF TO AROUND 10 KTS BY SUNSET GIVEN THE LOSS OF DAYTIME HEATING. HOWEVER, AS AN UPPER-LEVEL STORM SYSTEM APPROACHES THE PLAINS LATE TONIGHT, SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS NORTHERN OKLAHOMA. IN RESPONSE TO THIS, SURFACE WINDS ARE EXPECTED TO INCREASE FROM THE NORTH AGAIN BY 03-06Z TO AROUND 13-16KTS. MVFR CIGS MAY DEVELOP AT KHYS AFTER 15Z AS LOW-LEVEL MOISTURE WRAPS AROUND THE DEVELOPING SURFACE LOW. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS WELL AFTER 15Z AS THE STRONG UPPER-LEVEL STORM SYSTEM ENCOUNTERS THE LOW-LEVEL GULF MOIST AXIS. THE BEST CHANCES OF THUNDER IS AT KHYS, BUT EVEN GCK AND DDC COULD HAVE THUNDERSTORMS. && .FIRE WEATHER... SKIES WILL BE CLEARING ACROSS THE SOUTHWEST PART OF THE CWA AROUND SYRACUSE AND ELKHART TO LIBERAL DURING THE DAY FRIDAY. RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO NEAR 15 PERCENT DURING THE AFTERNOON. WITH THE STRONG WINDS ALREADY FORECAST WILL ISSUE A FIRE WEATHER WATCH DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 60 35 56 / 10 30 30 20 GCK 42 54 34 57 / 20 30 30 10 EHA 41 58 34 62 / 10 20 20 0 LBL 43 61 35 64 / 10 20 20 10 HYS 43 54 35 46 / 40 60 70 70 P28 50 74 42 59 / 10 30 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING FOR KSZ030-031-043>046-061>066-074>081-084>090. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR KSZ061-074-075-084>086. && FN02/24/24
Hazardous weather outlook, Apr 13, 4:11 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 411 PM CDT WED APR 13 2011 KSZ030-031-043>046-061>066-074>081-084>090-141100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 411 PM CDT WED APR 13 2011 /311 PM MDT WED APR 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY WITH RAIN SHOWERS AND THUNDERSTORMS DEVELOPING. THE BEST CHANCE OF PRECIPITATION IS ALONG AND EAST OF A LINE FROM COLDWATER TO NESS CITY TO DIGHTON. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH HAIL AS LARGE AS QUARTERS...ESPECIALLY NEAR INTERSTATE 70 THURSDAY AFTERNOON. STRONG WEST TO NORTHWEST WINDS WILL ALSO DEVELOP BY THURSDAY AFTERNOON AND THURSDAY NIGHT BEHIND A COLD FRONT...WITH 25 TO 35 MPH SUSTAINED WINDS WITH HIGHER GUSTS. BY FRIDAY MORNING AND THROUGH THE DAY ON FRIDAY...EVEN STRONGER WINDS ARE POSSIBLE...WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH OR HIGHER. IN ADDITION TO THE VERY STRONG WINDS ON FRIDAY...THE RELATIVE HUMIDITIES WILL BE AROUND 15 TO 20 PERCENT...SO THE WILDFIRE DANGER WILL BE HIGH TO CRITICAL. CONDITIONS MAY ALSO BE FAVORABLE FOR THE DEVELOPMENT OF WILDFIRES SATURDAY AFTERNOON...ESPECIALLY ALONG AND WEST OF A LINE FROM COLDWATER TO DIGHTON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:19 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Morton, Seward, Stanton, Stevens | 34 hr |
Nearby
High Wind Watches in Kansas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.